Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Apr 28, 2012, 9:13 PM EDT for 4 counties in Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2012, 9:13 PM EDT (01:13 UTC)
- Expired
- Apr 28, 2012, 10:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
Counties Carroll County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
849
WWUS81 KILN 290113
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT SAT APR 28 2012
KYZ089-090-094>097-290215-
OWEN KY-PENDLETON KY-BRACKEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
913 PM EDT SAT APR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT GRANT...EXTREME SOUTHWESTERN
GALLATIN...CARROLL...SOUTHWESTERN BRACKEN...SOUTHERN PENDLETON AND
OWEN COUNTIES THROUGH 1015 PM EDT...
AT 910 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WORTHVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON...DRY RIDGE...
WILLIAMSTOWN AND FALMOUTH.
ALSO...EAGLE STATION...WHEATLEY...CARSON...SANDERS...SQUIRESVILLE...
GRATZ...SPARTA AND NEW LIBERTY ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3837 8490 3842 8489 3842 8495 3847 8496
3849 8500 3851 8499 3851 8503 3856 8501
3856 8507 3859 8509 3859 8515 3870 8514
3871 8419 3855 8420 3855 8422 3857 8421
3856 8441 3853 8443 3849 8456 3836 8473
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 28, 7:12 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 28, 7:12 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 712 PM EDT SAT APR 28 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL STALL OUT JUST SOUTH OF OUR AREA LATER TONIGHT. AS AN AREA OF LOW PRESSURE DEVELOPS TO OUR WEST SUNDAY NIGHT...THE FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS OUR AREA AS A WARM FRONT. THE LOW WILL THEN PUSH EASTWARD...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA LATE MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHOWERS AND THUNDERSTORMS TO OUR WEST WILL CONTINUE TO RIDE EAST SOUTHEAST ALONG AN INSTABILITY GRADIENT THAT RESIDES FROM THE SOUTHWESTERN CORNER OF INDIANA...TO JUST SOUTH OF OWEN COUNTY KENTUCKY. THIS AREA WILL BE THE FOCUS OF THE STRONGEST THUNDERSTORM ACTIVITY UNTIL LATER THIS EVENING. THIS MEANS THE BEST CHANCE FOR SEVERE WEATHER IN OUR AREA SHOULD REMAIN ALONG THE EXTREME SOUTHWESTERN ZONES. SHOWERS WITH SOME EMBEDDED THUNDER NORTH OF THIS INSTABILITY GRADIENT WILL SPREAD EAST ACROSS THE SOUTHERN HALF OF THE FORECAST AREA FROM NOW UNTIL MIDNIGHT. IN THE NEXT COUPLE OF HOURS...THE LOSS OF DAYTIME HEATING WILL HELP TO GRADUALLY DIMINISH THE SEVERE WEATHER THREAT FOR THE REMAINDER OF THE NIGHT. BY MIDNIGHT...THE BULK OF HEAVER SHOWERS WOULD HAVE ENDED...LEAVING MORE SCATTERED ACTIVITY ALONG A STALLED FRONTAL BOUNDARY SOUTH OF THE OHIO RIVER. WILL KEEP CHANCE FOR SHOWERS SURROUNDING AND INCLUDING OUR OHIO RIVER ZONES...WITH SLIGHT CHANCES ELSEWHERE. ABUNDANT CLOUD COVER SHOULD PREVENT TEMPERATURES FROM FALLING INTO THE LOW 30S OVERNIGHT. A STRONG TEMPERATURE GRADIENT WILL LIKELY REMAIN IN PLACE OVERNIGHT...WITH UPPER 30S ACROSS THE NORTH...TO NEAR 50 ACROSS THE SOUTH. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY WILL STALL OUT JUST SOUTH OF THE AREA SUNDAY MORNING. AN ONGOING CHANCE FOR SHOWERS WILL OCCUR JUST NORTH OF THIS BOUNDARY...ACROSS OUR SOUTHERN ZONES THROUGHOUT THE DAY. ELSEWHERE...UNDER PARTLY TO MOSTLY CLOUDY SKIES...ENOUGH SUN SHOULD MAKE IT THROUGH THE CLOUD COVER TO HELP TEMPERATURES RISE INTO THE LOW 60S ACROSS THE AREA. CLOSER TO THE FRONTAL BOUNDARY...ACROSS THE SOUTH...TEMPERATURES COULD REACH THE LOW 70S. WEAK LOW PRESSURE APPROACHING FROM THE EAST WILL HELP PULL THE FRONTAL BOUNDARY ACROSS THE OHIO VALLEY OVERNIGHT SUNDAY NIGHT. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE WEST DURING THE OVERNIGHT HOURS. THE LOW WILL THEN PUSH NORTHEASTWARD ACROSS THE EASTERN GREAT LAKES MONDAY NIGHT...PRODUCING ENOUGH CONVERGENCE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA. DURING THE DAY MONDAY OUR AREA WILL BECOME WARM SECTORED. WITH RETURN FLOW IN PLACE... TEMPERATURES WILL RISE INTO THE MID TO UPPER 70S AREA WIDE. A FEW 80S CAN BE EXPECTED ACROSS OUR SOUTH AS WELL. MONDAY NIGHT WILL ALSO BE A WARM ONE...WITH MID 50S TO UPPER 60S EXPECTED. ONCE THE LOW PASSES...A WEAK BOUNDARY WILL LAY OUT ACROSS THE OHIO RIVER MONDAY NIGHT. THIS WILL BECOME THE FOCUS FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THESE ZONES INTO TUESDAY MORNING. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A MID LEVEL SHORT WAVE WILL LIFT NORTHEAST ACROSS THE REGION TUESDAY THROUGH TUESDAY NIGHT AS RIDGING ALOFT TRIES TO BUILD INTO THE EASTERN UNITED STATES. THIS WILL LEAD TO AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AFTERNOON...CONTINUING INTO TUESDAY NIGHT. AS THE SHORT WAVE PUSHES OFF TO THE EAST...EXPECT PCPN TO TAPER OFF LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. WITH RIDGING BUILDING ACROSS THE AREA AND BROAD SOUTHWESTERLY FLOW...TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH MID WEEK. HIGHS ON TUESDAY WILL BE IN THE MID TO UPPER 70S...WARMING INTO THE LOWER 80S BY WEDNESDAY. A COLD FRONT WILL PUSH DOWN FROM THE NORTHWEST THURSDAY INTO FRIDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SOME TIMING DIFFERENCES EXISTS BETWEEN THE MODELS...BUT IT APPEARS THE BEST CHANCE FOR PCPN WOULD BE THURSDAY AFTERNOON INTO THURSDAY NIGHT. COOLER AIR MOVING IN BEHIND THE FRONT WILL LEAD TO A RETURN TO NEAR NORMAL TEMPERATURES HEADING INTO THE WEEKEND. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... SLOW MOVING EAST-WEST ORIENTED FRONTAL BOUNDARY EXTENDS FROM SRN IL THRU EXTREME SRN INDIANA AND CENTRAL KENTUCKY. MODERATE SURFACE BASED INSTBY EXISTS ALONG AND SOUTH OF THIS FRONT. A BAND OF MARGINAL ELEVATED INSTBY EXISTS JUST N OF THIS FRONT. A WAVE OF LOW PRESSURE OVER SRN IL WILL TRACK EAST ALONG THIS FRONT. THIS WILL ENHANCE SHOWER AND THUNDERSTORM ACTIVITY ACRS NRN KY AND SRN OH THRU THE EVENING. THEREFORE...HAVE A MENTION OF THUNDER ACRS THE SRN TAF SITES WITH SHOWERS TO THE NORTH. WITH THE PASSAGE OF THE SFC LOW...CHANCES FOR THUNDER WILL END. EXPECT CONDITIONS TO DROP INTO MVFR CATEGORY WITH CIGS DEVELOPING AROUND 2500 FEET. THESE CONDITIONS ARE EXPECTED TO HOLD THRU MOST OF THE NIGHT. MID LEVEL RIDGE TO TEMPORARILY BUILD ACRS THE REGION DURG THE DAY ON SUNDAY WITH THUNDERSTORMS HOLDING OFF UNTIL LATER SUNDAY NIGHT. AFTER EARLY MORNING MVFR CIGS EXPECT VFR CONDITIONS TO PREVAIL DURG THE REMAINDER OF THE DAY ON SUNDAY. OUTLOOK...THUNDERSTORMS ALONG WITH MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT TIMES FROM MONDAY NIGHT THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...JGL AVIATION...AR
Hazardous weather outlook, Apr 28, 8:36 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 836 PM EDT SAT APR 28 2012 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-082-300045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- HIGHLAND-PIKE- 836 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ075-080-KYZ089>100-OHZ078-079-081-088-300045- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLERMONT-BROWN-ADAMS-SCIOTO- 836 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT STALLED SOUTH OF THE OHIO RIVER THROUGHOUT THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 8:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT SAT APR 28 2012
INZ080-KYZ089-090-094-095-290115-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
830 PM EDT SAT APR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EXTREME WESTERN GRANT...SOUTHERN
GALLATIN...CARROLL...WESTERN OWEN AND SWITZERLAND COUNTIES THROUGH
915 PM EDT...
AT 828 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOCUST...
MOVING EAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON AND OWENTON.
ALSO...LOCUST...PRESTONVILLE...BRAYTOWN...GENERAL BUTLER STATE
PARK...ENGLISH...LANGSTAFF...EASTERDAY AND GHENT ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3874 8526 3870 8522 3876 8521 3874 8476
3844 8481 3848 8499 3852 8499 3850 8503
3852 8503 3856 8501 3856 8507 3859 8509
3858 8521 3863 8523 3874 8534
ASLSpecial weather statement, Apr 28, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT SAT APR 28 2012
KYZ089-090-094>097-290215-
OWEN KY-PENDLETON KY-BRACKEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
913 PM EDT SAT APR 28 2012
...A STRONG THUNDERSTORM WILL AFFECT GRANT...EXTREME SOUTHWESTERN
GALLATIN...CARROLL...SOUTHWESTERN BRACKEN...SOUTHERN PENDLETON AND
OWEN COUNTIES THROUGH 1015 PM EDT...
AT 910 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WORTHVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON...DRY RIDGE...
WILLIAMSTOWN AND FALMOUTH.
ALSO...EAGLE STATION...WHEATLEY...CARSON...SANDERS...SQUIRESVILLE...
GRATZ...SPARTA AND NEW LIBERTY ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3837 8490 3842 8489 3842 8495 3847 8496
3849 8500 3851 8499 3851 8503 3856 8501
3856 8507 3859 8509 3859 8515 3870 8514
3871 8419 3855 8420 3855 8422 3857 8421
3856 8441 3853 8443 3849 8456 3836 8473The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:14 PM EDT | Special Weather Statement | ILN | Scioto | 16 min |
| Apr 28, 8:30 PM EDT | Special Weather Statement | ILN | Carroll, Owen | 45 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.